Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

Inert actions on periodic points


Authors: K. H. Kim, F. W. Roush and J. B. Wagoner
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 55-62
MSC (1991): Primary 54H20, 57S99, 20F99
Published electronically: July 30, 1997
MathSciNet review: 1464576
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The action of inert automorphisms on finite sets of periodic points of mixing subshifts of finite type is characterized in terms of the sign-gyration-compatibility condition. The main technique used is variable length coding combined with a ``nonnegative algebraic K-theory" formulation of state splitting and merging. One application gives a counterexample to the Finite Order Generation Conjecture by producing examples of infinite order inert automorphisms of mixing subshifts of finite type which are not products of finite order automorphisms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 54H20, 57S99, 20F99

Retrieve articles in all journals with MSC (1991): 54H20, 57S99, 20F99


Additional Information

K. H. Kim
Affiliation: Department of Mathematics, Alabama State University, Montgomery, Alabama 36101
Email: kkim@asu.alasu.edu

F. W. Roush
Affiliation: Department of Mathematics, Alabama State University, Montgomery, Alabama 36101
Email: kkim@asu.alasu.edu

J. B. Wagoner
Affiliation: Department of Mathematics, UCB, Berkeley, California 94720
Email: wagoner@math.berkeley.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-97-00024-3
PII: S 1079-6762(97)00024-3
Received by editor(s): October 25, 1996
Published electronically: July 30, 1997
Additional Notes: The first two authors were partially supported by NSF Grants DMS 8820201 and DMS 9405004. The last author was partially supported by NSF Grants DMS 8801333, DMS 9102959, and DMS 9322498.
Communicated by: Douglas Lind
Article copyright: © Copyright 1997 American Mathematical Society